Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

What should I do about my Hyperparathyroidism?

I've had high calcium level and high PTH level. I had a Parathyroid Scan, an Ultrasound, and a CT of the neck and chest with contrast. They can not find any tumors. Does anyone have any suggestions?
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Thank you! I'll post after the surgery.
Helpful - 0
1461073 tn?1308677548
Good Luck jean.  In your original post you said you did not have a tumor.  Why does the surgeon suspect tumors and the other didn't see one on the tests? Does he think they were not able to be seen on the original test?  

As far a questioning your decision,  I really don't see that you have much of an option available other than the one you have chosen because left the way it is you are asking for a lot more severe issues arising from it in the future. Not to mention probably feeling like crap all the time.   I hope everything goes well for you during your surgery.   Good Luck Hun and God Bless.  
Helpful - 0
Avatar universal
Hi, Thank you for responding,

I'm not on any medications, there is no kidney failure or renal transplant. Now I am scheduled for minimally Invasive parathyroidectomy. The Dr (surgeon) believes there is a tumored parathyroid, so he will be exploratory. I hope I'm making the right choice. The surgeon is very experienced with Hyperparathyroidism.
Helpful - 0
1461073 tn?1308677548
The levels that are high can be due to either primary-which occurs when a tumor is present(which you said you do not have) or  tertiary hyperparathyroidism- which occurs as a result of chronic secondary hyperparathyroidism which is usually due to kidney failure or disease-often following renal transplant. In secondary hyperparathyroidism the phosphorous doesn't excrete properly this causes your calcium to lower and the PTH to increase, your body doesn't absorb vitamin D properly.   With the chronic secondary when it leads to the tertiary hyperparathyroidism both the PTH and Calcium levels increase and your phosphorous levels may decrease but often increase as well.    

Some medications can cause the increases as well, those are anticonvulsants, phosphates, steroids, lithium, rifampin, or isoniazids.

Treatment for tertiary hyperparathyroidism is usually total parathyroidectomy with autotransplantation or subtotal parathyroidectomy.

If the medications are causing the high levels the medications will be changed or removed.

I Hope This Helps                              Have A Nice Night!








Helpful - 0

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1714899967
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.